Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 22, NWS Melbourne, FL

April 13, 2017

NWS Melbourne, FL issued this small craft advisory at Apr 13, 2017, 3:21 PM EDT. It took effect at Apr 14, 2017, 11:00 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2017, 3:21 PM EDT (19:21 UTC)
In effect from
Apr 14, 2017, 11:00 AM EDT
Expired
Apr 16, 2017, 11:00 AM EDT
In force
48 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

990 
WHUS72 KMLB 131921
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU APR 13 2017

AMZ570-572-575-151930-
/O.NEW.KMLB.SC.Y.0022.170414T1500Z-170416T1200Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
321 PM EDT THU APR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 8 AM EDT
SUNDAY. 

* WINDS...INCREASING TO AROUND 20 KNOTS FRIDAY THROUGH SATURDAY
  NIGHT.

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-151930-
/O.NEW.KMLB.SC.Y.0022.170415T0000Z-170416T1200Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
321 PM EDT THU APR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM FRIDAY TO 8 AM EDT
SUNDAY. 

* WINDS...INCREASING TO NEAR 20 KNOTS FRIDAY NIGHT THROUGH
  SATURDAY NIGHT.

* WAVES/SEAS...BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
099 
WHUS72 KMLB 140759
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
359 AM EDT FRI APR 14 2017

AMZ570-572-575-150900-
/O.CON.KMLB.SC.Y.0022.170414T1500Z-170416T1200Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
359 AM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM EDT SUNDAY...

* WINDS...INCREASING TO AROUND 20 KNOTS THIS AFTERNOON THROUGH
  TONIGHT. 

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-150900-
/O.CON.KMLB.SC.Y.0022.170415T0000Z-170416T1200Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
359 AM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY...

* WINDS...INCREASING TO NEAR 20 KNOTS TONIGHT THROUGH SATURDAY 
  NIGHT. 

* WAVES/SEAS...BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

15
968 
WHUS72 KMLB 150800
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT SAT APR 15 2017

AMZ550-160900-
/O.EXB.KMLB.SC.Y.0022.170415T0900Z-170416T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
400 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* WINDS...15 TO 20 KNOTS. 

* WAVES/SEAS...BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-570-572-575-160900-
/O.EXT.KMLB.SC.Y.0022.000000T0000Z-170416T1500Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
400 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY...

* WINDS...INCREASING TO NEAR 20 KNOTS TODAY AND TONIGHT. 

* WAVES/SEAS...BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

15
647 
WHUS72 KMLB 160801
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT SUN APR 16 2017

AMZ550-160915-
/O.CAN.KMLB.SC.Y.0022.000000T0000Z-170416T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
401 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCIE CAUTION.

$$

AMZ552-555-570-572-575-161500-
/O.CON.KMLB.SC.Y.0022.000000T0000Z-170416T1500Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
401 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...15 TO 20 KNOTS.

* WAVES/SEAS..6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 2:45 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 13, 2:45 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
245 PM EDT Thu Apr 13 2017

.DISCUSSION...

Tonight-Friday...Cutoff H50 low north of Hispaniola will open up
into a trough and eject NE toward the central Atlantic, leaving
behind a weakening surface low/trough to drift eastward. To its
north/NW a large reinforcing high pressure ridge wil rebuild across
the western Atlantic, which will maintain and then tighten the local
pressure gradient, with onshore (E-NE) flow eventually freshening by
tomorrow. This favors tomorrow being quite similar today with mostly
dry conditions, save for a very small shower threat for Saint Lucie
and Martin Counties. L60s inland tonight, with U60s expected along
the coast, U70s and along with breezy conditions along the coast,
and L80s inland.

Fri Night...Brisk/deep easterly flow will continue acrs the region
as a strong high pres ridge centered off the New England/Mid Atlc
coast dominates the WX pattern. The persistent easterly flow will
rip pockets of enhanced low lvl moisture away from a broad cut-off
low centered well north of Hispaniola/Puerto Rico, pushing them
toward the FL peninsula.

Model soundings/time sections indicate a solid 20-25KTS thru the
H100-H70 lyr, strong enough to push any low-topped coastal shras
that dvlp onshore, mainly south of the Cape due to the closer
proximity to the of the coast to the Gulf Stream. Shras in such flow
regimes are usually isold/low QPF at best...this case should be no
different considering the ridge will maintain a sharp subsidence
inversion in the H90-H80 lyr, limiting PWat to 0.75"-1.00". Steady
onshore flow will keep min temps in the L/M60s...arnd 5F abv avg.

Saturday-Sunday...Little change in the overall pattern as a 100KT
H30-H20 jet streak over the Nrn Plains digs its way into the
Canadian Maritimes, pushing the the center of the sfc ridge SE acrs
Bermuda. Onshore winds will be strongest on Saturday with windy
conditions along the immediate coast and breezy conditions inland as
the ridge pushes down the Mid Atlc coast, weakening slightly by
daybreak Sun as it settle btwn Bermuda and the Bahama Bank. The H100-
H70 mean flow will gradually veer from E/NE to E/SE, a flow that
will only serve to enhance coastal shra activity, esp along the
Treasure Coast, as the wind shift places the east FL Coast downwind
of the nrn Bahamas and in the path of the resulting leeward eddies.

Ridging pattern will maintain a sharp mid lvl subsidence inversion
that will keep the lcl airmass capped blo 10Kft. PWat values acrs
the CWA will largely remain in the 0.75"-1.00" range...so low
topped/low QPF shras will cont to be the rule. Rough surf is
expected through the weekend...enhanced rip current risk to continue
as the long and persistent easterly fetch pushes a long pd swell
into the east FL coast. The onshore flow will keep max temps near
avg (U70s/L80s along the coast, L/M80s interior)...min temps abv avg
(L/M60s).

Monday-Thursday...(prev disc) Elongated high pressure near 30 N will
continue early this week as low level flow gradually veers to the
ESE. Some moisture moving around the Atlc ridge will bring a low
chance of showers across srn sections Monday before flow backing
more easterly Tue keeps any late day shower potential west of the
forecast area. Some weak disturbances in the westerly flow aloft Wed-
Thu moving across the Gulf toward FL and gradually increasing
moisture levels as low lvl flow veers to the SE will lead to low
diurnal shower chances Wed-Thu mainly across srn sections. Highs
will warm through the week to near 85-87 across the interior by Wed-
Thu and lower 80s along the coast. Lows mainly in the 60s.

&&

.AVIATION...VFR. SCT0350-050 with LCL BKN CIGs near the coastal
aerodromes overnight, and developing inland tomorrow. Small chance
for marine showers to move onshore near FPR-SUA on Friday.

&&

.MARINE...
Tonight-Friday...Model/wave guidance show a tightening pressure
gradient with steady increase in winds/seas from late tonight
through at least Friday. Started the SCA for the offshore (20-60NM)
legs by 15Z/10AM Friday, as 20KT/7FT seas will be starting to
overspread the outer waters by then. Will run with a cautionary
Statement for tonight, leading up to this.

Saturday-Sunday...Poor to hazardous boating conditions as a strong
hi pres ridge centered off the New England/Mid Atlc coast presses SE
acrs Bermuda while slowly weakening. Prevailing easterly flow thru
the weekend...moderate to fresh E/NE breeze Sat/Sat night, bcmg a
gentle to moderate E/SE breeze by midday Sun. Seas 5-7FT nearshore
and 6-8FT offshore on Sat, subsiding to 4-5FT nearshore and 5-6FT
offshore by sunset Sun.

Monday-Tuesday...Ridge axis will remain centered btwn Bermuda and
the Bahama Bank, maintaining a gentle to moderate E/SE breeze acrs
the lcl Atlc. Seas 3-4FT nearshore and 4-5FT offshore Mon, subsiding
to 2-3FT areawide by midday Tue.

&&

.FIRE WEATHER...While critical RH conditions are not anticipated
through the forecast period, of greater long-term concern is the
northward expansion of "Severe drought" area across the southern
half of the CWA today, coupled with the lack of any widespread
meaningful rainfall well into next week. Continued gusty east winds
the next two days will favor a rapid westward spread of any new or
existing fires.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  79  64  79 /  10  10  10  10
MCO  62  82  63  83 /   0  10  10  10
MLB  66  79  67  79 /  10  10  10  10
VRB  63  79  65  80 /  10  10  10  10
LEE  61  84  63  84 /   0   0   0  10
SFB  61  82  61  82 /   0  10   0  10
ORL  63  82  64  83 /   0   0  10  10
FPR  64  79  65  79 /  10  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Short Term/Aviation...Cristaldi
Long Term/Impact WX...Bragaw
Hazardous weather outlook, Apr 13, 10:25 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1025 AM EDT Thu Apr 13 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-140230-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1025 AM EDT Thu Apr 13 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will combine with a high astronomical
tide to generate a HIGH rip current threat along area beaches of
east central Florida. The threat will be highest after 1:00 PM due
to tidal effects. Check with the local beach patrol for
additional information about local ocean hazards and only enter
the ocean within sight of a lifeguard.

.DENSE FOG/SMOKE IMPACT...
Smoke from smoldering wildfires has mixed out with the warming
temperatures. However, light winds tonight will allow smoke to
concentrate again in the predawn hours. This will reduce local
visibility across some roadways, especially along State Roads 520,
528, and 407 in eastern Orange and northwestern Brevard Counties.
Be sure to check road conditions if traveling through these
areas. Leave extra time to reach your destination safely in the
event you encounter road closures. Use extreme caution if you
encounter a mixture of dense smoke and fog.

.WIND AND SEA IMPACT...
Small craft operators should exercise caution starting tonight due
to a moderate to fresh east breeze producing a rough shorter
period chop, especially within the Gulf Stream waters.

.FIRE WEATHER IMPACT...
Although relative humidity values will not reach critical levels
today, east to northeast winds 10 to 15 mph with gusts to 20 mph
this afternoon coupled with abnormally dry ground conditions in
many places will keep the risk of wildfire spread moderate to
locally high across most of east central Florida.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A persistent moderate to fresh easterly breeze will produce rough
breaking waves and dangerous rip currents into the upcoming weekend
at area beaches. These winds also will produce poor conditions for
small craft operation.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:30 AM EDTRip Current StatementMLBVolusia10 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.